Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 13, 2018, 2:33 AM EST for Marion County, Ohio. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2018, 2:33 AM EST (07:33 UTC)
- Expired
- Jan 14, 2018, 6:18 AM EST
- In force
- 28 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.40 ft at Jan 13, 2018, 8:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
254 WGUS41 KCLE 130733 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 233 AM EST Sat Jan 13 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-131533- /O.NEW.KCLE.FL.W.0003.180113T0733Z-180114T1118Z/ /LARO1.1.ER.180113T0626Z.180113T1800Z.180114T0518Z.NO/ 233 AM EST Sat Jan 13 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * until Sunday morning. * At 2 AM the stage was 11.1 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will continue rising to near 11.6 feet by this afternoon. The river will fall below flood stage late tonight. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37, North High Street, and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Lombardy
3 follow-up statements
089 WGUS81 KCLE 131233 FLSCLE Flood Statement National Weather Service Cleveland OH 733 AM EST Sat Jan 13 2018 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-132033- /O.EXT.KCLE.FL.W.0003.000000T0000Z-180114T1400Z/ /LARO1.1.ER.180113T0626Z.180113T1800Z.180114T0800Z.NO/ 733 AM EST Sat Jan 13 2018 The flood warning continues for the Scioto River Near Larue * until Sunday morning...or until the warning is cancelled. * At 7:00 AM Saturday the stage was 11.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 11.5 feet by this afternoon. The river will fall below flood stage early Sunday morning. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37, North High Street, and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
286 WGUS81 KCLE 131946 FLSCLE Flood Statement National Weather Service Cleveland OH 246 PM EST Sat Jan 13 2018 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-140346- /O.EXT.KCLE.FL.W.0003.000000T0000Z-180114T0800Z/ /LARO1.1.ER.180113T0626Z.180113T1415Z.180114T0200Z.NO/ 246 PM EST Sat Jan 13 2018 The flood warning continues for the Scioto River Near Larue * until late tonight...or until the warning is cancelled. * At 2:00 PM Saturday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...the river will fall to below flood stage by this evening. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37, North High Street, and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
904
WGUS81 KCLE 140205
FLSCLE
Flood Statement
National Weather Service Cleveland OH
905 PM EST Sat Jan 13 2018
...The flood warning is cancelled for the following rivers in Ohio...
Grand River At Painesville
Scioto River Near Larue
...The flood warning continues for the following rivers in
Pennsylvania...
French Creek At Meadville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC085-140235-
/O.CAN.KCLE.FL.W.0001.000000T0000Z-180114T0244Z/
/PNVO1.1.ER.180111T1948Z.180112T2215Z.180114T0003Z.NO/
905 PM EST Sat Jan 13 2018
* At 8:00 PM Saturday the stage was 7.9 feet.
* No flooding is currently forecast.
* Flood stage is 8.0 feet.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$
OHC101-140235-
/O.CAN.KCLE.FL.W.0003.000000T0000Z-180114T0800Z/
/LARO1.1.ER.180113T0626Z.180113T1415Z.180113T2122Z.NO/
905 PM EST Sat Jan 13 2018
* At 8:00 PM Saturday the stage was 10.6 feet.
* No flooding is currently forecast.
* Flood stage is 11.0 feet.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
PAC039-141004-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-180114T1800Z/
/MEDP1.2.ER.180112T0748Z.180112T1700Z.180114T1200Z.NR/
905 PM EST Sat Jan 13 2018
The flood warning continues for
the French Creek At Meadville
* until Sunday afternoon...or until the warning is cancelled.
* At 8:15 PM Saturday the stage was 16.3 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...the river will fall to below flood stage Sunday
morning.
&&
LAT...LON 4164 8019 4164 8015 4155 8008 4155 8014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 13, 12:55 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 13, 12:55 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1255 AM EST Sat Jan 13 2018
.SYNOPSIS...
Low pressure over the Appalachians will shift to the New England
coast by Saturday morning. High pressure will build east across the
Great Lakes region Saturday through Sunday. An Alberta clipper will
track southeast across the southern lakes region on Monday.
&&
.NEAR TERM /THROUGH TODAY/...
Little change to forecast for the 630 update. Let the advisory
expire across NW OH. Snow has ended in TOL area, with just very
light snow falling elsewhere. In the east all the obs have
transitioned over to all snow. RADAR seems to show last traces
of ice just east of the forecast area.
Original discussion...
Low pressure over the Appalachians will pull away to the east
overnight and move up the New England coast on Saturday. Colder air
continues to filter over the region behind the departing low with
temperatures falling into the lower teens by morning. Precipitation
has transitioned to snow, generally west of the I-71 corridor with a
freezing rain/sleet mix focused from Canton to Youngstown to
Meadville. The transition to snow will continue to close in from the
northwest as we move through the evening. Expecting conditions to
deteriorate through the evening as temperatures both at the surface
and aloft drop off. Warm pavement temperatures have slowed icing in
many areas this afternoon but expecting residual liquid or
falling mixed precipitation to become increasingly slick on
surfaces after sunset.
No changes to the winter weather headlines at this time. Snow
accumulations were limited during the daytime hours but most of
the area will transition over to snow no later than 6-7 PM.
Regional radars show a considerable amount of precipitation
upstream ahead of an upper level low curling northeast through
the Ohio Valley. The advisory for northwest Ohio expires at 7 PM
and will need to watch the progress of the back edge of snow as
this deadline approaches for a possible extension. Snow is
expected to end with drier air wrapping in from the west. Mid-
level deformation axis which will be focused across northwest
Ohio through 7 PM will shift eastward this evening with strong
frontogenesis across northeast Ohio and northwest Pennsylvania.
Did trim back on possible accumulations by about an inch but
still expecting 4 to 6 inches of snow across much of the warning
area, with the bulk of it falling through midnight. A sounding
at YNG indicated a deep fairly isothermal layer near 5C
developing which suggest better snowflake size will develop.
Snowfall rates of an inch per hour are possible during the
evening hours. Snow will start to decrease in intensity but will
linger for much of the overnight while gradually pulling away
to the east. Some blowing and drifting may develop later this
evening as snow ratios increase and wind continue to gust to 30
mph for much of the overnight. The falling temperatures and
brisk winds will cause wind chills to drop to between zero and 5
below by morning.
The system quickly pulls away on Saturday morning with arctic air
arriving behind it. Skies will start to scatter out except downwind
of the lakes where residual moisture will maintain clouds. Will keep
a chance of snow showers downwind of the Lake Huron, shifting from
north central Ohio in the morning to northwest PA by tomorrow night.
Moisture really diminishes so will only have chance pops with
accumulations limited by the shifting flow. Another cold night
expected on Saturday night with lows of 5 to -5.
For information on ice jams and flooding, please reference they
Hydrology discussion below.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
After high pressure shifts east Sunday a clipper crosses the Great
Lakes for Monday. This system will bring light snowfall to the area
on Monday as the low crosses lower Ontario. The core of the cold air
begins to retreat north Sunday with southerly flow ahead of the
clipper. So, teens for highs Sunday and near 20 for Monday. The
clipper then brings in another lobe of cold air for mid week. Temps
Tuesday will struggle in the teens. Numerous single digit lows both
nights.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Looking at continued cold conditions for most of the work week as an
upper trough lingers over the east. Snow chances will be possible
Tuesday Night as light snow on the back end of a clipper system
continues, with some lake enhancement into Wednesday. A cold airmass
with continued northwest flow will favor additional lake ice
development and lake effect snow. At this point no notable snowfall
amounts anticipated. Models are in fairly good agreement until late
next week when position of a storm off the east coast could factor
into the position of a ridge trying to build into the area from the
plains. Potential is there for temperatures moderating above freezing
a week from today.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Low pressure will continue to track northeast along the
eastern slopes of the Appalachian Mountains to the east coast.
As this takes place, the low will begin to pull the moisture and
resultant snow with it out to the east. Snow should begin to
taper off from west to east over the next several hours.
Ceilings from Cleveland to Mansfield east will remain IFR for
several hours and then improve from west to east to VFR across
the area this morning. Some potential for some lower MVFR
ceilings expected across portions of the area later this
afternoon. Winds will gradually wind down from gusts to 30 knots
through the rest of the overnight hours and gradually become
light and variable today.
OUTLOOK...Non-VFR late Monday into Monday night.
&&
.MARINE...
Winds will begin to increase today out of the north as an arctic
cold front pushes east across the lake. Winds will gradually
diminish Saturday into Saturday night. Winds will be light through
Sunday with a slight increase by Monday out of the south. Otherwise,
no real strong storm systems expected to affect the lake through
this forecast period. Keep in mind there is the potential for
shifting ice floes from just east of the islands into the open areas
of the central and eastern basins of the lake as winds shift through
the forecast period.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 7 AM EST this morning for OHZ012>014-022-023-
032-033-089.
Winter Storm Warning until 10 AM EST this morning for
OHZ011>014-020>023-031>033-038-089.
Winter Weather Advisory until 4 AM EST early this morning for
OHZ009-010-019-028>030-036-037-047.
PA...Flood Watch until 7 AM EST this morning for PAZ001>003.
Winter Storm Warning until 10 AM EST this morning for
PAZ001>003.
MARINE...None.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Oudeman
LONG TERM...Jamison
AVIATION...Lombardy
MARINE...GreenawaltHazardous weather outlook, Jan 12, 7:55 PM EST, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 755 PM EST Fri Jan 12 2018 OHZ009-010-019-028>030-036-037-047-140100- Erie-Lorain-Huron-Crawford-Richland-Ashland-Marion-Morrow-Knox- 755 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-140100- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 755 PM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-022-023-032-033-089-PAZ001>003-140100- Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 755 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... ...FLOOD WATCH IN EFFECT UNTIL 7 AM EST SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-020-021-031-038-140100- Cuyahoga-Medina-Summit-Wayne-Holmes- 755 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-140100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 755 PM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 12, 8:55 PM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
855 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM SNOW NORTH EAST 42.22N 79.85W
01/12/2018 M2.5 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMLocal storm report, Jan 12, 9:04 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM SNOW CHARDON 2N 41.58N 81.25W
01/12/2018 M2.0 INCH GEAUGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMLocal storm report, Jan 12, 9:51 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM FREEZING RAIN HIRAM 41.31N 81.14W
01/12/2018 M0.30 INCH PORTAGE OH TRAINED SPOTTER
&&
MITCHELLLocal storm report, Jan 12, 9:59 PM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
959 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW OBERLIN 41.29N 82.21W
01/12/2018 M3.5 INCH LORAIN OH NWS OFFICE
12 HOUR SNOWFALL.
&&
BMLocal storm report, Jan 12, 10:59 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1059 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW MAUMEE 41.57N 83.64W
01/12/2018 M2.0 INCH LUCAS OH PUBLIC
12 HOUR SNOWFALL.
0600 PM SNOW FINDLAY 41.05N 83.63W
01/12/2018 M2.0 INCH HANCOCK OH PUBLIC
12 HOUR SNOWFALL.
0820 PM SNOW 4 SW KIRTLAND 41.58N 81.40W
01/12/2018 M2.0 INCH LAKE OH TRAINED SPOTTER
12 HOUR SNOWFALL.
0835 PM SNOW 2 NNW NORTH RIDGEVILLE 41.40N 82.00W
01/12/2018 M3.0 INCH LORAIN OH NWS EMPLOYEE
12 HOUR SNOWFALL.
1023 PM SNOW NORTH ROYALTON 41.28N 81.78W
01/12/2018 M2.8 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1036 PM SNOW ELYRIA 41.29N 82.16W
01/12/2018 M3.4 INCH LORAIN OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMLocal storm report, Jan 12, 11:47 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1147 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW TWINSBURG 41.35N 81.45W
01/12/2018 M2.0 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:06 AM EST | Special Weather Statement | CLE | Holmes, Medina, Wayne | 54 min |
| Jan 13, 6:14 AM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Medina, Portage, Summit and 1 more | 91 min |
| Jan 13, 8:23 AM EST | Special Weather Statement | CLE | Cuyahoga, Summit | 82 min |
| Jan 13, 9:42 AM EST | Special Weather Statement | CLE | Cuyahoga, Summit | 2 hr |
| Jan 13, 11:43 AM EST | Special Weather Statement | CLE | Geauga, Lake, Portage, Stark, Summit | 2 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.